Alert archive / Pennsylvania / Frost Advisories in 2012

Frost Advisory 3, NWS Pittsburgh, PA

May 17, 2012Forest County, Pennsylvania

NWS Pittsburgh, PA issued this frost advisory at May 17, 2012, 1:32 PM EDT for Forest County, Pennsylvania. It took effect at May 18, 2012, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 17, 2012, 1:32 PM EDT (17:32 UTC)
In effect from
May 18, 2012, 3:00 AM EDT
Expired
May 18, 2012, 8:00 AM EDT
In force
5 hr
Issued by
NWS Pittsburgh, PA

County Forest County, PA

The radar

The State College radar (KCCX), 122 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WWUS71 KPBZ 171732
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
132 PM EDT THU MAY 17 2012


PAZ009-180200-
/O.NEW.KPBZ.FR.Y.0003.120518T0700Z-120518T1200Z/
FOREST-
INCLUDING THE CITY OF...TIONESTA
132 PM EDT THU MAY 17 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. 

* HAZARDS...AREAS OF FROST...PARTICULARLY IN LOWER SPOTS.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE THURSDAY NIGHT THROUGH SUNRISE FRIDAY.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
885 
WWUS71 KPBZ 180132
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
932 PM EDT THU MAY 17 2012

PAZ009-180945-
/O.CON.KPBZ.FR.Y.0003.120518T0700Z-120518T1200Z/
FOREST-
INCLUDING THE CITY OF...TIONESTA
932 PM EDT THU MAY 17 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
FRIDAY...

* HAZARDS...AREAS OF FROST...PARTICULARLY IN LOWER SPOTS.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT THROUGH SUNRISE FRIDAY.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
547 
WWUS71 KPBZ 180819
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 AM EDT FRI MAY 18 2012

PAZ009-181200-
/O.CON.KPBZ.FR.Y.0003.000000T0000Z-120518T1200Z/
FOREST-
INCLUDING THE CITY OF...TIONESTA
419 AM EDT FRI MAY 18 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* HAZARDS...AREAS OF FROST...PARTICULARLY IN LOWER SPOTS.

* TEMPERATURES...IN THE MID 30S.

* TIMING...THROUGH SUNRISE.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this frost advisory went out at May 17, 8:24 AM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, May 17, 8:24 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
824 AM EDT THU MAY 17 2012

.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE FOR QUIET WEATHER AND A WARMING TREND
THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
TEMPERATURES SHOULD QUICKLY REBOUND TO NEAR NORMAL VALUES THIS
AFTERNOON DESPITE SOME WEAK COLD ADVECTION ALOFT. HIGH PRESSURE
RIDGE WILL ESSENTIALLY BE CENTERED OVER TOP THE OHIO VALLEY SO
WINDS SHOULD REMAIN FAIRLY LIGHT AND VARIABLE TODAY.

THOUGH CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO
DROP ONCE AGAIN TONIGHT...CURRENT FORECAST KEEPS TEMPERATURES
HIGHER THAN WEDNESDAY NIGHT SO AT THIS POINT THINK IF FROST IS
ONCE AGAIN POSSIBLE...IT WILL GENERALLY REMAIN PATCHY AND IN THE
NORTHERN PA COUNTIES.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
HIGH PRESSURE RIDGE WILL CONTINUE TO DOMINATE THROUGH THE WEEKEND
AS IT SLIDES TOWARDS THE COAST. A WARMING TREND IN TEMPERATURES
WILL BE PRESENT THROUGH THE WEEKEND WITH TEMPERATURES AROUND 5 DEGREES
ABOVE NORMAL FRIDAY AND 10 DEGREES ABOVE SATURDAY AND SUNDAY. KEPT
TEMPERATURES NEAR 00Z NAM/GFS GUIDANCE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
THERE IS MANY DISCREPANCIES IN THE MODEL SOLUTIONS THROUGH MUCH OF
THE LONG TERM PERIOD. WHILE ALL MODELS ARE NOW SUGGESTING A
DEEPENING 500MB CUTOFF OVER THE SOUTHEAST...TIMING OF ITS EVENTUAL
EJECTION INTO THE ATLANTIC IS UNCERTAIN. THE ECMWF HOLDS ONTO IT
THE LONGEST WHILE THE GFS MOVES IT OUT QUICKER...THOUGH THE MOST
RECENT RUN HAS SLOWED ITS PROGRESSION A BIT. BOTH THE GFS AND
ECMWF SUGGEST AN APPROACHING FRONT BUT YET AGAIN THE GFS IS FASTER
WITH MOVING IT ACROSS THE OHIO VALLEY.

WITH SO MANY INCONSISTENCIES IN THE MODELS...OPTED TO REMAIN FAIRLY
CLOSE TO HPC GUIDANCE VALUES AND MOS/EC GUIDANCE FOR TEMPERATURES.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WITH LIGHT NORTH TO NORTHEAST WIND CAN BE EXPECTED
THROUGH THE TAF PERIOD AS HIGH PRESSURE SLIDES EASTWARD OFF THE GREAT
LAKES.

.OUTLOOK...WEDNESDAY THROUGH MONDAY...
HIGH PRESSURE WILL CONTINUE TO SUPPORT VFR CONDITIONS THROUGH THE
WEEKEND.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 17, 8:25 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 AM EDT THU MAY 17 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-181230-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
825 AM EDT THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.